What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 23, 2:20 PM EST, 47 minutes earlier.
Area forecast discussion, Jul 23, 2:20 PM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
320 PM EDT Sun Jul 23 2023
...New MARINE, AVIATION...
.DISCUSSION...
Current-Tonight...As of the early afternoon, numerous thunderstorms
stretching from north of Tampa Bay, along the I-4 corridor and down
to Titusville have rapidly spread across the state, yielding gusty
winds up to 40 mph and heavy downpours. The strong initial band has
now reached I-95, and will soon push offshore within the next
several hours. Behind this initial line are additional clusters of
storms that will follow the trail, moving along and north of I-4
through the evening. Convective potential has increased since the
morning sounding, with CAPE more than double than what it was at 10Z
(now 3850 J/kg). DCAPE less than 1000 J/kg which may be the reason
that gusts are staying below the marginally severe level. As
boundaries interact especially near the land/sea interaction, brief
spin ups of tornadoes or waterspouts will also be possible through
the evening. Additional storms will continue to move onshore from
the Gulf, with CAM guidance reflecting that this later-day activity
will eventually drop southward, reaching the Treasure Coast near
sunset. With little in the way of cloud cover down south, storms may
receive additional fuel to spark higher gusts than have been
observed thus far, along with the presence of the pinned sea breeze
offering additional lift.
Speaking of heat, temperatures across the south have climbed to the
low to mid 90s, with Ft Pierce already reporting a heat index of 109
degrees. Storms developing nearby to Brevard County may prevent a
further climb of temps in Melbourne, but Treasure Coast sites will
have an opportunity to realize the maximum heating before storms
fill in. Heating will subside beyond 4pm, with overnight lows again
falling only to the mid/upper 70s.
Mon-Mon Night...(previous) Deep layer ridging persists across south
FL and the FL Straits. Mid-level troughing extends from the Great
Lakes through north FL with occasional impulses rounding the base
and traversing the FL peninsula. H500 temps will stay steady between
-6.5C and -8.0C. Ample moisture will remain across
the area, though driest air will be across the Treasure Coast and
Okeechobee County. We keep highest PoPs northward 50-70pct down to
around 20-40pct across Okeechobee County and the Treasure Coast.
Activity could, again, see an earlier start Mon during the morning,
especially I-4 corridor northward. Primary storm threats in
strongest storms continue to be gusty winds 40-50 mph, frequent
lightning strikes, and heavy rain leading to minor/nuisance
flooding. For temps, where less cloud cover exists and precip is
delayed expect some M90s (south of Melbourne) with generally U80s to
L90s elsewhere (northward). Cannot rule out an U90 or two (south).
Peak afternoon heat indices generally 98-104F north of Melbourne and
105-109F southward, so Heat Advisory criteria could be met anywhere
south of a Melbourne-central Osceola County line.
Tue-Sun...Mid-level troughing does continue across the eastern CONUS
for much of this period as the strong mid/upper-level ridging across
the western U.S. spreads its influence eastward. Mid-level ridging
also continues across the western Atlc and off of the mid Atlc
coast. The surface ridge axis to the south does lift northward
"backing" SWRLY winds to onshore by mid-week keeping this regime in
place into the weekend. Juicy PWATs north of 2 inches return to
central FL areawide through the extended. Continue to keep PoPs in
the scattered category for now, but consideration up to numerous
will be necessary as each day draws near and model consistency
improves. The ECSB should develop each day and provide a convective
focus with penetration well inland from mid to late week across the
central peninsula.
Still expecting above normal daytime temperatures for most, with
maxes in the L-M90s at least Tue/Wed, though as we get into a deeper
onshore flow regime, highs may realize the U80s to around 90F at the
immediate coast with earlier sea breeze development and spread
inland. Peak afternoon heat indices 100-106F on average, but a few
locations may realize higher; i.e. enhanced daytime heating with
fewer clouds/precip and considerations for later relief from the sea
breeze (esp inland/south). Overnight lows in the M70s, though as we
move towards onshore flow at night some U70s to around 80F seem more
probable, especially at the coast. These numbers could approach
records for warm minimums.
&&
.MARINE...
Issued at 300 PM EDT Sun Jul 23 2023
Current-Tonight...Numerous thunderstorms will drift towards the
Atlantic waters this afternoon, bringing the potential for wind
gusts in excess of 35 knots and locally higher seas, along with
frequent lightning strikes. Mariners, especially north of Cape
Canaveral should seek safe harbor. While this is the area storms are
concentrated as of the mid afternoon, additional development along
boundary interactions and the east coast sea breeze will drag
activity south of Sebastian Inlet through the early evening. Outside
of convection, south to southeast winds due to the sea breeze
circulation will return to west/southwest at 10-15 knots with seas 1-
3 feet.
Mon-Thu...(previous) Seas generally 1-2 ft near shore and 2-3 ft
well offshore. Winds mainly AOB 15 kts. Initial (SW) offshore flow
does become more predominantly onshore by around mid-week as the
low- level ridge axis moves back north. Perhaps a sea breeze along
the Treasure Coast on Mon aftn, otherwise a greater chance
areawide Tue-Thu. Early convective initiation on Mon, especially
Cape northward with activity spreading south (offshore) during the
afternoon. Scattered offshore moving showers and lightning storms
continue into Tue. Winds and seas locally higher invof lightning
storms.
&&
.AVIATION...
(18Z TAFS)
Issued at 300 PM EDT Sun Jul 23 2023
Complex forecast with MVFR/IFR reductions likely at sites from MLB
northward due to afternoon TSRA. TEMPOs and AMDs likely at these
terminals as well. The strongest storms will produce wind gusts of
40-50 kt. Elsewhere outside of storms, WSW flow continues around 10
kt with gusts up to 20 kt. Isolated TSRA may develop near Treasure
Coast sites by late afternoon or evening, but uncertainty remains.
Rain and storms gradually dissipate after 02z but return after 15z-
17z Mon., toward the end of the TAF cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 89 74 90 / 20 70 20 60
MCO 77 92 76 94 / 20 60 10 60
MLB 76 94 76 92 / 20 40 10 40
VRB 74 96 74 93 / 30 30 10 30
LEE 76 89 74 92 / 20 70 10 60
SFB 77 93 76 94 / 20 60 10 60
ORL 78 92 77 94 / 20 60 10 60
FPR 76 95 76 92 / 30 30 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ058-154-159-164-
254-259-264-547-647-747.
AM...None.
&&
FORECAST...Smith
RADAR....Leahy
AVIATION...SchaperHazardous weather outlook, Jul 23, 9:52 AM EST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1052 AM EDT Sun Jul 23 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-232200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1052 AM EDT Sun Jul 23 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered to numerous showers and thunderstorms will be possible
across all of east central Florida today. Strong storms will be
possible, especially along the Space and Treasure Coasts, capable
of gusty winds to 55 mph, frequent to excessive cloud to ground
lightning, and torrential rainfall. Locally damaging gusts to 60
mph can't be ruled out, and one or two brief tornadoes could
develop along stronger boundary interactions.
.FLOOD IMPACT...
Heavy showers and storms will be capable of delivering a quick
1-3 inches of rainfall in a 60 to 90 minute period, leading to
ponding of water on roads and minor flooding of low- lying and
poor drainage areas. Some locations, especially north of a line
from Kissimmee to Edgewater and along the coast, could see
multiple rounds of rainfall.
.EXCESSIVE HEAT IMPACT...
Above normal temperatures and high humidity will combine to
produce peak afternoon heat indices of 107 to 110 degrees in
Indian River, St. Lucie, Martin, Okeechobee, and southern Brevard
counties. A Heat Advisory has been issued for these counties.
Across the rest of east central Florida, peak afternoon heat
indices will still reach 103 to 107 degree.
.RIP CURRENT IMPACT...
A moderate risk of dangerous rip currents continues as all
central Florida Atlantic beaches due to a small but very long
period swell. Always swim near a lifeguard, and never swim alone.
.MARINE THUNDERSTORM GUST IMPACT...
Storms over the inland lakes, the Intracoastal Waterway, and
adjacent nearshore Atlantic waters will be capable of producing
wind gust over 35-40 knots mainly from late afternoon through
early evening. Boaters should keep a weather eye out for storms
moving in from the west, and seek safe harbor well in advance of
their arrival.
.WATERSPOUT IMPACT...
One or two brief waterspouts could develop along boundary
interactions over the Intracoastal Waterway or the local Atlantic
waters.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous showers and lightning storms are forecast
through the remainder of the week. Stronger storms will be
capable of producing frequent lightning strikes, gusty winds, and
localized flooding from torrential downpours.
Afternoon temperatures will remain above normal, along with high
humidity. Peak afternoon heat indices are forecast to reach
105 to 109 degrees in parts of east central Florida Monday, and
between 100 and 106 degrees the rest of the week.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Smith/Haley
In the hours before
Special weather statement, Jul 23, 2:22 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EDT Sun Jul 23 2023
FLZ053-547-647-747-232015-
Southern Brevard Barrier Islands FL-Osceola FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
322 PM EDT Sun Jul 23 2023
...A strong thunderstorm will impact portions of southern Brevard and
east central Osceola Counties through 415 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Holly Fish Camp, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Melbourne, Cocoa Beach, Satellite Beach, Malabar,
Indialantic, Camp Holly Fish Camp, Patrick Air Force Base, Merritt
Island, West Melbourne, Indian Harbour Beach, Melbourne Beach, Viera,
Suntree, South Patrick Shores, Palm Shores, Melbourne Village, Eau
Gallie, Spessard Holland Park and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2808 8058 2808 8060 2795 8054 2789 8098
2815 8100 2832 8061 2830 8061 2828 8067
2818 8062 2822 8066 2821 8067 2816 8061
2816 8062 2809 8058 2818 8061 2827 8061
2796 8050
TIME...MOT...LOC 1922Z 243DEG 21KT 2809 8081
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperLocal storm report, Jul 23, 2:31 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
331 PM EDT Sun Jul 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst 1 W Cape Canaveral 28.39N 80.62W
07/23/2023 M48 mph Brevard FL Mesonet
TEMPEST SITE AT MANATEE BAY MEASURES WIND GUST OF
42KT/48MPH FROM THE EAST
&&
Event Number MLB2300415
JSLocal storm report, Jul 23, 2:35 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
335 PM EDT Sun Jul 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM Tstm Wnd Gst 4 N Port Canaveral 28.46N 80.59W
07/23/2023 M39 mph Brevard FL Other Federal
USSF TOWER KSC-0403 MEASURES WIND GUST OF 34KT/39MPH
FROM E
&&
Event Number MLB2300416
JSLocal storm report, Jul 23, 2:40 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
340 PM EDT Sun Jul 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Tstm Wnd Gst 2 NNE Port Canaveral 28.43N 80.57W
07/23/2023 M47 mph Brevard FL Other Federal
USSF TOWER KSC-0001 MEASURES WIND GUST OF 41KT/47MPH
FROM NW
&&
Event Number MLB2300417
JSLocal storm report, Jul 23, 2:41 PM EST, 26 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Melbourne FL
341 PM EDT Sun Jul 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst 1 W Cape Canaveral 28.39N 80.62W
07/23/2023 M48 mph Brevard FL Mesonet
TEMPEST SITE AT MANATEE BAY MEASURES WIND GUST OF
42KT/48MPH FROM THE WEST
&&
Corrected remarks
Event Number MLB2300415
JSLocal storm report, Jul 23, 3:01 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
401 PM EDT Sun Jul 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Tstm Wnd Gst 3 SE West Melbourne 28.04N 80.64W
07/23/2023 M44 mph Brevard FL Mesonet
WEATHERFLOW SITE XDAI ON DAIRY ROAD MEASURES WIND GUST
OF 38KT/44MPH
&&
Event Number MLB2300418
JS